Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 53, NWS Raleigh, NC

June 9, 2015Cumberland County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 9, 2015, 7:46 PM EDT for Cumberland County, North Carolina. It was in force for 44 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2015, 7:46 PM EDT (23:46 UTC)
Expired
Jun 9, 2015, 8:30 PM EDT
In force
44 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Cumberland County, NC

The radar

The Raleigh/Durham radar (KRAX), 86 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 8:10 PM EDTTSTM WND DMG1 W Hope Mills, NCTREE DOWN ON ROCKFISH ROAD
Jun 9, 8:20 PM EDTTSTM WND DMG3 Nw Hope Mills, NCTREE DOWN ON FISHER ROAD. TIME ESTIMATED BY RADAR.
Jun 9, 8:20 PM EDTTSTM WND DMG3 Nw Hope Mills, NCTREE DOWN ON ROCKFISH ROAD. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

205 
WUUS52 KRAH 092346
SVRRAH
NCC051-100030-
/O.NEW.KRAH.SV.W.0053.150609T2346Z-150610T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
746 PM EDT TUE JUN 9 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 830 PM EDT

* AT 746 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED NEAR FAYETTEVILLE...AND MOVING
  EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FAYETTEVILLE...HOPE MILLS...STEDMAN...AUTRYVILLE...CEDAR CREEK...
  VANDER AND BUSHY LAKE NATURAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3488 7892 3504 7908 3505 7867 3486 7858
TIME...MOT...LOC 2346Z 267DEG 16KT 3499 7888 

$$

GIH
2 follow-up statements
798 
WWUS52 KRAH 100021
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
821 PM EDT TUE JUN 9 2015

NCC051-100030-
/O.CON.KRAH.SV.W.0053.000000T0000Z-150610T0030Z/
CUMBERLAND NC-
821 PM EDT TUE JUN 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTHERN CUMBERLAND COUNTY...

AT 821 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHEAST
OF FAYETTEVILLE...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...HOPE MILLS...STEDMAN...AUTRYVILLE...CEDAR CREEK...
VANDER AND BUSHY LAKE NATURAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3488 7892 3504 7908 3505 7867 3486 7858
TIME...MOT...LOC 0021Z 301DEG 25KT 3495 7884 

$$

GIH
004 
WWUS52 KRAH 100030
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
830 PM EDT TUE JUN 9 2015

NCC051-100038-
/O.EXP.KRAH.SV.W.0053.000000T0000Z-150610T0030Z/
CUMBERLAND NC-
830 PM EDT TUE JUN 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CUMBERLAND COUNTY
WILL EXPIRE AT 830 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. HOWEVER... GUSTY WINDS OVER 40 MPH REMAIN POSSIBLE ACROSS 
CUMBERLAND COUNTY THROUGH 930 PM... AS STORMS CONTINUE TO BUILD 
AROUND THE AREA.

LAT...LON 3488 7892 3504 7908 3505 7867 3486 7858
TIME...MOT...LOC 0027Z 267DEG 16KT 3495 7884 

$$

GIH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 7:46 PM EDT, 0 minutes earlier.

Area forecast discussion, Jun 9, 7:46 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
746 PM EDT TUE JUN 9 2015

.SYNOPSIS...A COLD FRONT IS MOVING THROUGH THE AREA FROM THE
NORTHWEST THIS EVENING AND IS EXPECTED TO WASH OUT ON WEDNESDAY.
UPPER LEVEL RIDGING WILL THEN BUILD OVER THE REGION THROUGH THE END
OF THIS WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 325 PM TUESDAY...

WEAK MID LEVEL SHEAR AXIS INTERACTING WITH THE MOIST UNSTABLE AIR
MASS RESIDING OVER THE COASTAL PLAIN AND SANDHILLS HAS TRIGGERED
SCATTERED CONVECTION OVER THIS REGION. THESE SHOWERS AND STORMS WILL
BE MOST CONCENTRATED SOUTHEAST OF A LINE FROM LAURINBURG-WILSON. A
SECONDARY BATCH OF ISOLATED CONVECTION MAY DEVELOP IN VICINITY OF
THE TRIAD REGION AFTER 22Z...BUT AGAIN COVERAGE EXPECTED TO BE
ISOLATED. BULK OF CONVECTION WILL DIMINISH WITH LOSS OF
HEATING...THOUGH LINGERING SHEAR AXIS IN VICINITY OF SE COUNTIES MAY
ALLOW A FEW SHOWERS TO PERSIST UNTIL MIDNIGHT OR A LITTLE LATER.

EXPECT AREAS OF LOW CLOUDS AND PATCHY FOG TO DEVELOP
OVERNIGHT...MAINLY OVER THE SANDHILLS AND COASTAL PLAIN COUNTIES. DO
NOT EXPECT WIDESPREAD VISIBILITIES TO LOWER BELOW A MILE.

&&

.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
AS OF 325 PM TUESDAY...

WEDNESDAY...WEAK SHEAR AXIS WILL LINGER OVER OUR EASTERN PERIPHERY
THOUGH DEEPER MOISTURE PROJECTED TO LIE CLOSER TO THE COAST AND NEAR
THE SC BORDER. STRONG HEATING WILL RESULT IN A SLIGHTLY UNSTABLE AIR
MASS WHICH SHOULD SUPPORT THE DEVELOPMENT OF ISOLATED-SCATTERED
CONVECTION..MAINLY EAST OF I-95. AFTERNOON HIGH TEMPS SIMILAR TO
TODAY...WELL INTO THE 80S TO AROUND 90.

WEDNESDAY NIGHT...MID-UPPER LEVEL HEIGHTS BEGIN TO EXTEND/BUILD
ACROSS OUR REGION IN RESPONSE TO STRENGTHENING ANTI-CYCLONE OVER THE
FL PENINSULA/BAHAMAS. SUBSIDENCE INVERSION ALOFT WILL TRAP MOISTURE
CLOSE TO THE SURFACE. THIS...IN CONJUNCTION WITH WEAK BUT PERSISTENT
SLY SFC FLOW...SHOULD CAUSE AREAS OF LOW CLOUDS AND FOG TO DEVELOP
OVERNIGHT/EARLY THURSDAY MORNING.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 200 PM TUESDAY...

A MID/UPR RIDGE WILL BUILD ACROSS THE SE STATES FROM THE WESTERN
ATLANTIC DURING THE PERIOD...WITH A 593 DAM 500MB RIDGE CENTERED
OVER GA/SC BY TUESDAY. THE MAIN WEATHER STORY DURING THIS TIME WILL
BE INCREASED HEAT AND HUMIDITY...WITH PERHAPS AN INCREASE IN HEAT-
RELATED IMPACTS TO AREA RESIDENTS AND ESP OUTDOOR WORKERS DUE TO THE
FIRST-OF-THE-SEASON PROLONGED STRING OF DAYS OF 90-95+ DEGREE HEAT
WITH HEAT INDICES APPROACHING 100. LOWS EACH NIGHT IN LOWER 70S.

IN TERMS OF PRECIP CHANCES...MAJOR SYNOPTIC SCALE FORCING WILL BE
LACKING LATE IN THE WEEK AND EARLY WEEKEND...SO THE BEST CHANCE FOR
MAINLY DIURNAL SHOWERS/TSTMS WILL BE CLOSER TO THE COAST ALONG THE
SEA BREEZE AND TO OUR WEST NEAR THE MOUNTAINS...THUS WILL KEEP
DAYTIME POPS NEAR OR BELOW CLIMO VALUES. HOWEVER...LATE IN THE
WEEKEND AND INTO EARLY NEXT WEEK...MODELS HINT THAT A SERIES OF
SHORT WAVES RIDING OVER THE TOP OF THE RIDGE MAY DROP SOUTH ACROSS
THE MID ATLANTIC REGION...OR PERHAPS OVER THE CAROLINAS...WHICH
WOULD INCREASE OUR RAIN CHANCES WITH EACH PASSING ONE. THE GFS STILL
SEEMS A LITTLE AGGRESSIVE PUSHING A COLD FRONT THIS FAR SOUTH SUNDAY
INTO MONDAY...BUT NONETHELESS...THE AFOREMENTIONED SHORT WAVES
SHOULD GIVE US AT LEAST CHANCE POPS LATE IN THE WEEKEND OR EARLY
NEXT WEEK.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 745 PM TUESDAY...

24-HOUR TAF PERIOD: SHOWERS AND THUNDERSTORMS REMAIN LARGELY ALONG
THE NC/SC BORDER...MAINLY IMPACTING KFAY AND NEARBY TERMINALS...AND
WHICH WILL LINGER ACROSS THAT PART OF THE AREA FOR ANOTHER COUPLE OF
HOURS. HAVE SEEN REDUCED VISIBILITIES TO 1/2 SM AND CIGS AR 800 FT
WITH THESE STORMS. ELSEWHERE...AN ISOLATED SHOWER OR STORM IS
POSSIBLE...BUT SHOULD HAVE RELATIVELY LITTLE IMPACT TO AVIATION. THE
THUNDERSTORM ACTIVITY SHOULD SLOWLY DIMINISH AND MOVE SOUTH AND EAST
BY AROUND MIDNIGHT. EXPECT VFR CONDITIONS FOR THE MAJORITY OF THE
NIGHT...THOUGH MAY SEE AREAS OF STRATUS AGAIN DEVELOP. THE CHANCES
FOR LOW CEILINGS APPEARS HIGHEST IN VICINITY OF KFAY AND KRWI WHERE
THE SHOWER ACTIVITY HAS BEEN CONCENTRATED...AND POSSIBLY KRDU...
WHERE SHOWER ACTIVITY OCCURRED EARLIER TODAY. LOWEST PROBABILITIES
FOR SUB-VFR CIGS WILL BE IN THE VICINITY OF THE TRIAD TERMINALS
WHERE VFR CONDITIONS MAY OCCUR ALL NIGHT INTO EARLY WEDNESDAY
MORNING.

LOOKING AHEAD: AN AREA OF HIGH PRESSURE ALOFT WILL STRENGTHEN OVER
CENTRAL NC ON THURSDAY...AND PERSIST THROUGH THE END OF THE WEEK.
THIS WEATHER FEATURE WILL LIMIT/INHIBIT MOST AFTERNOON CONVECTIVE
DEVELOPMENT. THERE WILL STILL BE A DECENT CHANCE FOR EARLY MORNING
MVFR FOG OR LOW CLOUDS EACH DAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...22
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...RAH
AVIATION...RAH/WSS
Hazardous weather outlook, Jun 9, 4:05 PM EDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
405 PM EDT TUE JUN 9 2015

NCZ008>011-025>028-040>043-073>078-083>086-088-089-100930-
GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
405 PM EDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE FIRST HEAT WAVE OF THE SEASON IS EXPECTED LATER IN THE WEEK.
AFTERNOON TEMPERATURES IN THE LOW AND MID 90S COUPLED WITH A
HUMID AIR MASS WILL RESULT IN HEAT INDICES 98-102 EACH AFTERNOON
FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ007-021>024-038-039-100930-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-
405 PM EDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 9, 4:15 PM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
415 PM EDT TUE JUN 9 2015

NCZ078-089-092115-
SAMPSON NC-WAYNE NC-
415 PM EDT TUE JUN 9 2015

...A LINE OF STRONG THUNDERSTORMS WITH INTENSE LIGHTNING AND GUSTY
WINDS WILL AFFECT PORTIONS OF SAMPSON AND WAYNE COUNTIES UNTIL 515
PM EDT...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
GOLDSBORO TO 7 MILES NORTHEAST OF ELIZABETHTOWN...AND MOVING EAST AT
20 MPH.

WIND GUSTS UP TO 40 MPH AND FREQUENT DEADLY LIGHTNING ARE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...CLINTON...MOUNT OLIVE...MOUNT OLIVE...WALNUT CREEK...
HARRELLS...ROSEBORO...PIKEVILLE...GARLAND AND SALEMBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY! IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3462 7831 3467 7832 3484 7849 3504 7856
      3534 7820 3535 7815 3539 7815 3553 7798
      3554 7782 3543 7783 3538 7780 3534 7782
      3518 7783 3515 7790 3519 7802 3519 7816
      3490 7815 3474 7820 3471 7811 3460 7822
TIME...MOT...LOC 2014Z 265DEG 18KT 3541 7793 3469 7852

GIH
Special weather statement, Jun 9, 5:17 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
517 PM EDT TUE JUN 9 2015

NCZ089-092215-
SAMPSON NC-
517 PM EDT TUE JUN 9 2015

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF CENTRAL SAMPSON COUNTY UNTIL 615 PM EDT...

AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS NEAR HARRELLS...OR 15 MILES
WEST OF WALLACE...MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CLINTON...HARRELLS...ROSEBORO...GARLAND...SALEMBURG...TURKEY AND
IVANHOE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3458 7826 3461 7831 3467 7832 3470 7837
      3475 7839 3478 7843 3481 7845 3484 7849
      3490 7853 3501 7857 3507 7816 3490 7815
      3474 7820 3471 7813 3472 7811 3471 7811
      3468 7816 3455 7825
TIME...MOT...LOC 2117Z 250DEG 27KT 3470 7827

ELLIS
Special weather statement, Jun 9, 6:19 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EDT TUE JUN 9 2015

NCZ088-089-092315-
CUMBERLAND NC-SAMPSON NC-
619 PM EDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EAST CENTRAL
CUMBERLAND AND CENTRAL SAMPSON COUNTIES UNTIL 715 PM EDT...

AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF GODWIN...OR 14 MILES EAST OF
FAYETTEVILLE...MOVING SOUTHEAST AT 15 MPH. OTHER STRONG STORMS WERE
LOCATED ELSEWHERE BETWEEN FAYETTEVILLE AND CLINTON.

HALF INCH HAIL... WIND GUSTS UP TO 40 MPH... AND INTENSE LIGHTNING
ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLINTON...ROSEBORO...STEDMAN...SALEMBURG...TURKEY AND AUTRYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. IF
YOU CANNOT SEEK SHELTER INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE
SAFE SHELTER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3498 7870 3515 7865 3508 7816 3491 7815
      3479 7837
TIME...MOT...LOC 2218Z 297DEG 14KT 3507 7865

GIH
Special weather statement, Jun 9, 7:06 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
706 PM EDT TUE JUN 9 2015

NCZ088-089-100000-
CUMBERLAND NC-SAMPSON NC-
706 PM EDT TUE JUN 9 2015

...STRONG THUNDERSTORMS WITH GUSTY WINDS AND INTENSE LIGHTNING WILL
AFFECT PORTIONS OF SOUTHERN CUMBERLAND AND CENTRAL SAMPSON COUNTIES
UNTIL 800 PM EDT...

AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 6 MILES SOUTHWEST OF
FAYETTEVILLE TO 9 MILES SOUTH OF CLINTON... AND MOVING SOUTHEAST AT
25 MPH.

HALF INCH HAIL... WIND GUSTS UP TO 40 MPH... AND FREQUENT DEADLY
LIGHTNING ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...CLINTON...HARRELLS...HOPE MILLS...EASTOVER...
ROSEBORO...STEDMAN...GARLAND...SALEMBURG AND TURKEY... INCLUDING
INTERSTATE 95 NEAR AND SOUTH OF FAYETTEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY! IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3458 7826 3461 7831 3467 7832 3470 7837
      3475 7839 3485 7850 3485 7883 3483 7890
      3489 7893 3493 7898 3510 7906 3504 7816
      3490 7815 3474 7820 3471 7813 3472 7811
      3471 7811 3468 7816 3455 7825
TIME...MOT...LOC 2304Z 333DEG 20KT 3501 7898 3487 7829

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 12:38 AM EDTSpecial Weather StatementRAHDavidson, Forsyth52 min
Jun 9, 12:46 AM EDTSpecial Weather StatementRAHDurham, Granville, Wake59 min
Jun 9, 1:09 AM EDTSpecial Weather StatementRAHAnson, Stanly51 min
Jun 9, 1:31 AM EDTSpecial Weather StatementRAHAlamance, Chatham, Guilford, Orange, Randolph59 min
Jun 9, 1:42 AM EDTSpecial Weather StatementRAHMontgomery, Moore, Richmond63 min
Jun 9, 2:27 AM EDTSpecial Weather StatementRAHDurham63 min
Jun 9, 2:32 AM EDTSpecial Weather StatementRAHChatham, Harnett, Lee, Moore, Wake73 min
Jun 9, 4:15 PM EDTSpecial Weather StatementRAHSampson, Wayne60 min
Jun 9, 5:17 PM EDTSpecial Weather StatementRAHSampson58 min
Jun 9, 6:02 PM EDTAreal Flood AdvisoryRAHSampson3 hr
Jun 9, 6:19 PM EDTSpecial Weather StatementRAHSampson56 min
Jun 9, 7:06 PM EDTSpecial Weather StatementRAHCumberland, Sampson54 min
Jun 9, 7:13 PM EDTAreal Flood AdvisoryRAHCumberland, Sampson3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.